1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Honeymoon Period....Confusing !!

Discussion in 'Type 1 Diabetes' started by anuja, May 26, 2014.

  1. anuja

    anuja · Member

    Messages:
    20
    Likes Received:
    6
    Trophy Points:
    23
    Hi my daughter 8 yrs old who was diagnosed in feb this year is in her honeymoon period now....she is on half unit Levemir in the night.No novorapid...she was on one unit Levemir till last week...but she started having hypos during lunch times so DSN advised to decrease it to half unit.Now she goes high after every meal to say 11 post meals.I am not sure if I should give her novorapid or not...she does come down to 4-5 in few hrs ...like in night she goes to bed with a level of 9 (2 hrs post dinner) and sometimes goes till 15 during night but comes down to 5 by 7:00am ...I am now confused if her honeymoon period has ended....or is it just because we hv decreased her lev to half units....any advice ??


    Sent from the Diabetes Forum App
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    I think your best bet is to speak with your daughters diabetes team in the morning about her bg readings and insulin usage, as your child is so young I wouldn't like to advise you on insulin doses.
     
  3. slimtony

    slimtony · Well-Known Member

    Messages:
    107
    Likes Received:
    11
    Trophy Points:
    38
    Hi,

    Something to discuss with your DSN is the possibility of using Levemir twice daily instead of once. Half a unit in the morning and half a unit at night will give a better, more even spread than the 1 unit dose that you were using previously, and it's also likely to stop the bedtime highs that you're seeing while using the single half unit dose.

    I suspect that you're seeing the bedtime rises because the current single half unit dose isn't providing enough overlap with the next dose. Although a half unit split dose will put her back on a 1 unit total daily dose, the fact that the dose is split morning/night should minimise the hypo problem that you had previously while using the 1 unit total daily dose. Or at least that's the theory.

    Good luck.
     
  4. SpikeThacker

    SpikeThacker Type 1 · Well-Known Member

    Messages:
    79
    Likes Received:
    81
    Trophy Points:
    58
    check with the diabetes team, sounds like her insulin amounts need tweaking. also keep a food/insulin diary if your not already doing it. that will help them
     
  5. anuja

    anuja · Member

    Messages:
    20
    Likes Received:
    6
    Trophy Points:
    23
    Thanks for your reply.I was also thinking of putting her back to 1 unit Levemir atleast till she's at home during half term.Her levels are usually high now a days after every meal ....around 8-9 even 3-4 hours after meals....her average has gone up to 8.5 from 7.2 ...this has prevented her from going into hypos which is good as she was getting into hypo unawareness before.But now I am worried about her high levels....I will definitely heck with DSN about the split dose...I have also heard about it....


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook